Tennessee, 2010Damaging Wind in Tennessee, June 27, 2010
June 27, 2010 · NWS MRX · 1 event in 1 county or zone
A weak boundary lingered across the area which triggered isolated severe thunderstorms during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak boundary lingered across the area which triggered isolated severe thunderstorms during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT SUN JUN 27 2010
.SHORT TERM...(TONIGHT AND MONDAY)...MID LEVEL IMPULSE PHASED WITH
AFTN HEATING KICKING OFF SCATTERED STRONG TSTMS. ACTIVITY WILL TAPER
OFF THIS EVENING WITH PATCHY FOG AND HAZE OVERNIGHT. UPPER TROF MOVES
SE APPROACHING MIDDLE TN ON MONDAY. MOISTURE INCREASES ACROSS THE
REGION IN ADVANCE OF THE TROF. PW VALUES EXCEED 2.00 BY MONDAY AFTN.
PCPN COVERAGE WILL TREND UP AND SOME AFTN STORMS COULD BE STRONG.
ABOVE NORMAL TEMPS CONTINUE.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...A COLD FRONT WILL MOVE
ACROSS THE FORECAST AREA MONDAY NIGHT AND TUESDAY. AIRMASS ALONG AND
AHEAD OF FRONT WILL BE UNSTABLE WITH CAPES OF 1500-2000 J/KG. WILL
MAINTAIN SCATTERED-BROKEN CONVECTION ALONG AND AHEAD OF FRONTAL
BOUNDARY.
FOR TUESDAY NIGHT AND WEDNESDAY...LATEST GFS SHOWS LOW-LEVEL
MOISTURE HANGING OVER THE FAR EASTERN MOUNTAINS AS FRONT SLOWS OVER
THE CAROLINAS-GEORGIA. WILL MAINTAIN SLIGHT POPS OVER THE FAR
EASTERN-SOUNDING COUNTIES...OTHERWISE...DRIER AND STABLE AIR FILTERS
INTO THE REST OF THE FORECAST AREA.
FOR THURSDAY THROUGH NEXT WEEKEND...SURFACE RIDGING WILL DOMINATE
WITH UPPER TROUGH OVER THE NORTHEAST UNITED STATES LIFTING EAST
ALLOWING FOR RIDGING TO DEVELOP. WILL GENERALLY GO WARMER THAN MEX
MOS GIVEN DRIER SOILS...PLENTY OF INSOLATION...AND BUILDING RIDGE
INTO THE WEEKEND.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 73 93 71 91 71 / 20 40 40 60 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 73 91 70 90 67 / 20 50 50 30 10
OAK RIDGE, TN 73 90 69 90 67 / 20 50 50 30 10
TRI CITIES AIRPORT, TN 68 88 67 87 62 / 20 60 50 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SON/DH
Hazardous weather outlook, Jun 27, 3:48 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
448 AM EDT SUN JUN 27 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
448 AM EDT SUN JUN 27 2010 /348 AM CDT SUN JUN 27 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP...MAINLY THIS
AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE MORE WIDESPREAD ON MONDAY...AHEAD OF A
STRONGER COLD FRONT. A FEW STRONG TO SEVERE STORMS MAY OCCUR IN THE
AFTERNOON AND EVENING...WITH LOCALLY HEAVY RAINS IN EXCESS OF ONE
INCH...AND WINDS GUSTING TO 50 MPH OR HIGHER IN AND NEAR THE
STRONGEST STORMS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE
WEEK...AS DRIER AND SLIGHTLY COOLER AIR MOVES IN BEHIND PASSAGE OF
THE COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING.
TG
In the hours before
Special weather statement, Jun 27, 1:00 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
200 PM EDT SUN JUN 27 2010
TNZ036>038-069-070-271900-
ANDERSON TN-GRAINGER TN-JEFFERSON TN-KNOX TN-UNION TN-
200 PM EDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...EXTREME WESTERN
JEFFERSON...UNION...WESTERN GRAINGER AND EASTERN ANDERSON COUNTIES
UNTIL 300 PM EDT...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MAYNARDVILLE...MOVING EAST AT 10
MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAYNARDVILLE...NORRIS
LAKE...PAULETTE...LUTTRELL...ROSE HILL AND BLAINE.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DH
Special weather statement, Jun 27, 1:16 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 PM EDT SUN JUN 27 2010
VAZ001-002-005-271915-
LEE VA-SCOTT VA-WISE VA-
216 PM EDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR WISE...CITY OF NORTON...EASTERN
LEE AND SCOTT COUNTIES UNTIL 315 PM EDT...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIG STONE GAP...OR 13 MILES SOUTHWEST OF
NORTON...MOVING EAST AT 15 MPH.
SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NORTON...BIG STONE
GAP...APPALACHIA...FORT BLACKMORE...DUNGANNON...COEBURN AND
NICKELSVILLE.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DH
Thunderstorm Wind, Union
- When
- June 27, 2:02 PM EST to 2:10 PM EST
- Where
- Union County, 7 mi W of Maynardville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.250, -83.926
Law enforcement personnel reported several trees downed by thunderstorm winds on Highway 61 west of Maynardville near the Andersonville boat dock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230725.